Alert archive / Washington / Freeze Warnings in 2012

Freeze Warning 5, NWS Spokane, WA

September 11, 2012Bonner County, Boundary County, Kootenai County, Idaho; 5 counties in Washington

NWS Spokane, WA issued this freeze warning at Sep 11, 2012, 8:50 AM PDT for Bonner County, Boundary County, Kootenai County, Idaho; 5 counties in Washington. It took effect at Sep 11, 2012, 11:00 PM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2012, 8:50 AM PDT (15:50 UTC)
In effect from
Sep 11, 2012, 11:00 PM PDT
Expired
Sep 13, 2012, 9:00 AM PDT
In force
34 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 68 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WWUS76 KOTX 111550
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
850 AM PDT TUE SEP 11 2012

IDZ001-WAZ037-038-120015-
/O.CAN.KOTX.FZ.W.0004.000000T0000Z-120913T1600Z/
/O.NEW.KOTX.FZ.W.0005.120912T0600Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
850 AM PDT TUE SEP 11 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
THURSDAY.

* TEMPERATURES: MORNING LOW TEMPERATURES IN THE UPPER 20S TO
  LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING AND EARLY THURSDAY MORNING.

* LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE...SPRINGDALE...
  KETTLE FALLS...REPUBLIC...METALINE FALLS...CUSICK

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS 
  RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ002>004-WAZ033-120015-
/O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...
ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN
850 AM PDT TUE SEP 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

* TEMPERATURES: MORNING LOW TEMPERATURES IN THE UPPER 20S TO MID
  30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: KELLOGG...ST MARIES...COEUR D'ALENE...PULLMAN...
  MOSCOW...COLFAX...ROSALIA.

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
4 follow-up statements
906 
WWUS76 KOTX 120408
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
908 PM PDT TUE SEP 11 2012

WAZ036-121600-
/O.EXA.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
SPOKANE AREA-
INCLUDING THE CITIES OF...CHENEY...DAVENPORT...ROCKFORD
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY.

* TEMPERATURES: IN THE LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: WEST PLAINS...DAVENPORT...REARDAN...CHENEY...ROCKFORD.
  FREEZING TEMPERATURES ARE NOT EXPECTED IN THE SPOKANE AND
  SPOKANE VALLEY METRO AREAS.

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ027-121600-
/O.EXA.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY.

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: KAMIAH...NEZ PERCE...CRAIGMONT...WINCHESTER. 

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

WAZ042-121600-
/O.EXA.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY.

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: MAZAMA...WINTHROP...LEAVENWORTH.

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ001-WAZ037-038-121615-
/O.CON.KOTX.FZ.W.0005.120912T0600Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

* TEMPERATURES: IN THE 20S.

* TIMING: EARLY WEDNESDAY MORNING AND EARLY THURSDAY MORNING.

* LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE...
  SPRINGDALE... KETTLE FALLS...REPUBLIC...METALINE FALLS...
  CUSICK...DEER PARK

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS 
  RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

IDZ002>004-WAZ033-121600-
/O.CON.KOTX.FZ.W.0004.120912T1000Z-120912T1600Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...
ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN
908 PM PDT TUE SEP 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

* TEMPERATURES: IN THE LOWER 30S.

* TIMING: EARLY WEDNESDAY MORNING.

* LOCATIONS: KELLOGG...ST MARIES...COEUR D'ALENE...PULLMAN... 
  MOSCOW...COLFAX...ROSALIA. 

* IMPACTS: EXPECT FROST AND FREEZING CONDITIONS IN SHELTERED 
  AREAS RESULTING IN DAMAGE TO OUTSIDE PLANTS AND GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
239 
WWUS76 KOTX 121552
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
852 AM PDT WED SEP 12 2012

IDZ002>004-WAZ033-121700-
/O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...
ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN
852 AM PDT WED SEP 12 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF
FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE
AT 9 AM. 

$$

WAZ036-121700-
/O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/
SPOKANE AREA-
INCLUDING THE CITIES OF...CHENEY...DAVENPORT...ROCKFORD
852 AM PDT WED SEP 12 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF
FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE
AT 9 AM. 

$$

IDZ027-121700-
/O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
852 AM PDT WED SEP 12 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF
FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE
AT 9 AM. 

$$

WAZ042-121700-
/O.EXP.KOTX.FZ.W.0004.000000T0000Z-120912T1600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
852 AM PDT WED SEP 12 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF
FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE
AT 9 AM. 

$$

IDZ001-WAZ037-038-130430-
/O.CON.KOTX.FZ.W.0005.000000T0000Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
852 AM PDT WED SEP 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY THURSDAY MORNING.

* LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE...
  SPRINGDALE... KETTLE FALLS...REPUBLIC...METALINE FALLS...
  CUSICK...DEER PARK.

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS 
  RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
598 
WWUS76 KOTX 130357
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
857 PM PDT WED SEP 12 2012

IDZ001-WAZ037-038-131600-
/O.CON.KOTX.FZ.W.0005.000000T0000Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
857 PM PDT WED SEP 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: EARLY THURSDAY MORNING.

* LOCATIONS: SANDPOINT...PRIEST RIVER...PRIEST LAKE... 
  SPRINGDALE... KETTLE FALLS...REPUBLIC...METALINE FALLS... 
  CUSICK...DEER PARK. 

* IMPACTS: EXPECT FROST AND FREEZE CONDITIONS IN SHELTERED AREAS 
  RESULTING IN DAMAGE TO OUTSIDE PLANTS...GARDENS...IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
334 
WWUS76 KOTX 131534
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
834 AM PDT THU SEP 13 2012

IDZ001-WAZ037-038-131645-
/O.EXP.KOTX.FZ.W.0005.000000T0000Z-120913T1600Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...EASTPORT...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA
834 AM PDT THU SEP 13 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING WITH DAYTIME HEATING...AND THE THREAT OF
FREEZING TEMPERATURES IS OVER. THEREFORE THE WARNING WILL EXPIRE
AT 9 AM. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 11, 4:41 AM PDT, 4 hours 9 minutes earlier.

Area forecast discussion, Sep 11, 4:41 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
441 AM PDT Tue Sep 11 2012

.SYNOPSIS...
Areas of smoke from wildfires near Wenatchee and Grand Coulee will
affect many areas of the western Columbia Basin and East Slopes
Tuesday.  Elsewhere, early morning freezing temperatures are
expected in the sheltered northern and eastern valleys through
Thursday morning. High pressure will bring dry weather for the rest
of the week, accompanied by a gradual warming trend.

&&

.DISCUSSION...
Today through Wednesday: In the wake of yesterday's cold front
passage, the region will remain under a dry northwesterly flow
aloft. This will promote mostly clear skies (with the exception
of wildfire smoke) and cool autumn-like temperatures. Aside from
locally breezy winds through the Okanogan Valley, the main weather
impact will be pockets of freezing temperatures and frost
potentially damaging tender vegetation. We will be monitoring a
midlevel wave dropping through the NW flow, currently evident off
the coast of northern BC. This feature will have very little
moisture to work with but could enhance the northerly winds
Tuesday night especially through Okanogan Valley. The wave is
expected to pass through late tonight so timing is not real
favorable for strong winds...especially given the cooler air that
has already flooded into the region, but models do show a 1029 mb
surface high setting up over southern BC with the passage of this
wave with continued cool advection. As such we are looking for
winds of 5-15 mph at locations like Omak...Oroville...and across
the exposed Waterville Plateau. Given these conditions, there is
some uncertainty how cold the northern valleys will cool and
this morning may be the coolest morning of the two day period
for the northern valleys.  Needless to say, pockets of freezing
temperatures will remain a strong possibility over the northern
valleys even on Wednesday. The Palouse and valleys of the Central
Panhandle Mtns will also have a favorable setup for strong
radiational cooling Tue nt-Wed AM as surface dewpoints dip into the
20's to teens, winds calm, and skies clear. Consequently, the
freeze warning for IDZ002 (CDA area), IDZ003 (ID Palouse), IDZ004
(Central Panhandle Mtns), and WAZ033 (WA Palouse) looks valid for
Wednesday morning.

By late Wednesday, high pressure begins to slowly build into the
region. The northwesterly jet will migrate northward into Alberta
and temperatures will begin to moderate. Winds will be light and
generally terrain driven early then begin to swing toward the
E/NE as a strong shortwave drops S/SE into central MT. This wave
is displaced a bit too far east to have strong ramifications on
wind fields across the Inland NW but will switch the direction
from the more common S/SW flow we experience this time of year. MSLP
gradients between Kalispell and Portland only incr near 6 mb which
will equate to winds of 5-10 mph for most locations...becoming
slightly stronger near the East Slopes and western Basin where
afternoon upsloping aftn winds typically occur. Temperatures on
Wednesday will be about 5-8 degrees warmer compared to Tuesday and
still running slightly below normal. /sb

Wednesday night through Tuesday...The models overall are in
pretty good agreement at least through Friday afternoon. That is,
a building ridge of high pressure into the Pacific Northwest for a
warming and drying trend...mainly diurnal winds and moderate to
strong morning inversions. The models are all showing some kind of
weak short wave disturbance moving through the ridge late in the
day Friday. The NAM shows increasing moisture from the south
through 12z Friday and the EC is about 12 hours slower and not as
deep with the moisture. Both are showing some mid level
instability. Seeing as there are quite varying solutions and at
best we would get a sprinkle, I will go ahead and stay with a dry
forecast for now. This weak wave will however open the door for a
series of weak waves to drop through the forecast area and turn
the flow northwesterly on Saturday and northerly on Sunday as high
pressure builds in the eastern Pacific. Most of the energy of
these waves will stay east near the divide and while temperatures
should cool off Saturday through Tuesday to near seasonal normals
the forecast will remain dry. /Tobin

&&

.AVIATION...
12Z TAFS: Dry NW flow aloft will promote mostly clear skies for all
locations away from Wenatchee and Moses Lake.  Several large
wildfires near these terminals will keep a threat for visibility
reductions frm smoke through the afternoon.  Confidence is generally
low to the degree of VIS reductions but 23-04z will pose the greatest
risk for any restrictions.  Light N/NW transport winds developing
today should keep the smoke from drifting into the Spokane-CDA Area
but may temporarily transport some middle level smoke toward
the Pullman and Lewiston before winds switch to the NE tonight. /sb

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        64  38  70  43  79  48 /   0   0   0   0   0   0
Coeur d'Alene  64  30  69  36  79  43 /   0   0   0   0   0   0
Pullman        64  31  70  36  81  39 /   0   0   0   0   0   0
Lewiston       71  41  76  44  88  52 /   0   0   0   0   0   0
Colville       70  34  76  38  82  42 /   0   0   0   0   0   0
Sandpoint      62  33  68  36  76  37 /  10   0   0   0   0   0
Kellogg        62  31  68  40  76  44 /   0   0   0   0   0   0
Moses Lake     70  39  76  41  83  46 /   0   0   0   0   0   0
Wenatchee      70  46  75  49  82  55 /   0   0   0   0   0   0
Omak           70  37  76  41  81  49 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Freeze Warning until 9 AM PDT Thursday for Northern Panhandle.

     Freeze Warning from 3 AM to 9 AM PDT Wednesday for Central
     Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse.

WA...Freeze Warning until 9 AM PDT Thursday for Northeast Mountains-
     Okanogan Highlands.

     Freeze Warning from 3 AM to 9 AM PDT Wednesday for Washington
     Palouse.

&&
Hazardous weather outlook, Sep 11, 6:02 AM PDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
602 AM PDT TUE SEP 11 2012

IDZ026-027-WAZ031-032-034>036-041>044-121315-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
602 AM PDT TUE SEP 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001>004-WAZ033-037-038-121315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
602 AM PDT TUE SEP 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT ACROSS THE VALLEYS
OF NORTHEAST WASHINGTON...NORTH IDAHO...AND PALOUSE. SENSITIVE GARDEN
CROPS AND OTHER VEGETATION WILL NEED PROTECTION TO AVOID DAMAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN THURSDAY MORNING IN WIND
SHELTERED VALLEYS OF NORTHEAST WASHINGTON AND NORTHERN IDAHO PANHANDLE.

Nearby

Freeze Warnings in Washington, 2012Freeze Warnings in Idaho, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.